Gaining rapid weight going OFF PAXIL??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

4everStuck
New Member


Date Joined Jun 2010
Total Posts : 13
   Posted 6/17/2011 12:45 AM (GMT -6)   
I've been on Paxil for about 3 years, and during that time, I gained some weight very gradually. Not sure if it was caused by the Paxil or not. But I recently weaned off the Paxil slowly and since I've done that, I've rapidly gained 7 pounds in 2 weeks!! And I keep gaining!! Have any of you heard of gaining weight going off the Paxil? I haven't done anything differently, either. Still eating the same amount and exercising the same. If any of you have gained after going off an antidepressant, what I'd like to know is if you were able to lose that weight, and how soon after going off. Thank you.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20186
   Posted 6/17/2011 1:52 AM (GMT -6)   
on some yes, for me it was and is the anti-psychs that are doin' the damage with my weight gain. more people will post soon 4everstuck. with much healing compassion. jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42431
   Posted 6/17/2011 7:17 AM (GMT -6)   
4everstuck,

That is strange, unless the paxil was slowing down weight gain and you didn't realize it. A good one for loosing weight is Wellbutrin, if you are going to to on another ad med. I have been walking and drinking lemon water and have lost about 16 pounds. I hope that you stop gaining. I take a water pill too that helps, called diazide. I take it for blood pressure, but it hslps to lose weight. Plus I take adderall which is an ampyhetamine. So I got a lot of meds working for me. But am losing slowly, you want to lose slow as that way it is easier to keep off.

Best wishes to you

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

4everStuck
New Member


Date Joined Jun 2010
Total Posts : 13
   Posted Yesterday 4:24 AM (GMT -6)   
Jamie, I'm sorry to hear you're struggling with weight gain. It almost makes me want to go back on the med to see if it will stop!! But it took a lot for me to wean off and I'm going to try to stick it out and hope this goes away soon.

Tonight I read this is actually very common and it's called 'paradoxical weight gain,' according to a book called "Paxil Backlash" (or something like that). I wish I could read what that author says about it - if it's something that it just temporary? I sure hope so.

Karen, I tried Wellbutrin but was severely allergic to it, unfortunately. I was hoping it would help me lose weight. I've not heard of Diazide. I do know about adderall. My doctor won't give me that one because I also have anxiety disorder. What do you take it for?

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20186
   Posted Yesterday 6:09 AM (GMT -6)   
no worries 4everstuck. going like karen, lemon tea. keeping my sugars as good as they currently are: this has been a long battle and walking as much as i can. everything is sore at the moment. i think i have some early arthritis starting. winter here too. muscles are aching!!!! all in good time. thx, jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42431
   Posted Yesterday 7:19 AM (GMT -6)   
4everStuck,

I take the adderall for fatigue due to fibromyalgia and chronic fatigue syndrom. If I didn't take it, I would sleep all day and night. And still be tired. I can eat on it, where some people can't. And I can even sleep on it, but I make myself stay up. I slept for almost two years with fibromyalgia before I got the adderall. It is also used for a diet pill. But if wellbutrin gives you anxiety, adderall may too. I would talk to the doctor and see what you could do. Look up that book on the Paxil Backlash and maybe you can find it on amazon and get it cheap. They sell used ones.

I hope you figure this out. Good luck losing weight. I walk daily and that works. You don't have to walk a lot either, but the more you walk the better.

Best wishes hon,

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Daisysmom
Regular Member


Date Joined Sep 2006
Total Posts : 168
   Posted 6/20/2011 11:20 PM (GMT -6)   
going off the ADs can do strange things to you so it's hard to say. I used to take Paxil, and then I switched to something else. It seems to me Paxil turned me into a super-nice person, and it freaked me out!!! The personality change was just so unexpected. I'm honestly thinking of going back to Paxil because I feel very mean and rotten lately!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 12:40 PM (GMT -6)
There are a total of 2,973,269 posts in 326,072 threads.
View Active Threads


Who's Online
This forum has 160951 registered members. Please welcome our newest member, siageorgeee.
401 Guest(s), 11 Registered Member(s) are currently online.  Details
Balladeer, 81GyGuy, Kent M., Spring, KBmom, Glascis, opugirl, C_G_K, samster, IllinoisMom, CAdogsRus